MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Entrapment of Device (1212); Unraveled Material (1664); Difficult to Advance (2920)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).E3-occupation: risk analyst this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a nester platinum embolization microcoil elongated.During advancement of the coil into the vessel, the coil became lodged in the catheter.The catheter and coil were removed from the patient, and pulling of the coil was noted.The removed coil appeared extended and uncoiled.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, h6 - annex e, annex f this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received, it was confirmed that the patient did not experience any adverse effects.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that when the user attempted to deploy the 'nester platinum embolization microcoil', it became lodged in the catheter, and would not release.While the user was removing the coil, it began to elongate.There were no adverse effects reported to the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one device (coil only) in a used and damaged condition.Upon visual inspection it was noted the coil was stretched and elongated.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the dhr for the reported lot and subassembly lot and records one possibly relevant non-conformance for separated coil, but this step is checked 100% during the qc process and all nonconforming devices were scrapped.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) document t_nec_rev0 is packaged with this device.The product ifu states the following in consideration of the reported failure mode: device description.Nester embolization coils (0.035¿ and 0.038¿) and 0.018¿ microcoils are made of platinum with spaced synthetic fibers, and are supplied preloaded in a loading cartridge.They are designed to be delivered to the target vessel using a soft, straight wire guide through a standard angiographic catheter.Warnings.If difficulties occur when deploying the embolization coil, withdraw the wire guide, coil and angiographic catheter simultaneously as a unit.Precautions.Prior to introduction of the embolization coil, flush the angiographic catheter with saline.The product rescommendations section also contains a table of recommendations for catheter and wire guide type and size depending upon the size of the embolization coil.Intructions for use.For.035 and.038 inch coils: 3.Maintaining position of the cartridge, advance the stiff portion of the wire guide into the loading cannula.Push the coil into the first 20 to 30 centimeters of the angiographic catheter.(fig.6) remove the wire guide and loading cartridge.4.With the flexible tip of the wire guide, advance the embolization coil to the tip of the catheter.How supplied.Upon removal from the package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, dhr, and ifu suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that the catheter was not sufficiently flushed prior to coil introduction, but this could not be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18527959
Report Number1820334-2024-00082
Device Sequence Number12687742
Product Code KRD
UDI-Device Identifier00827002473553
UDI-Public(01)00827002473553(17)280329(10)15298974
Combination Product (Y/N)N
PMA/510(K) Number
K153778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-8-NESTER-01
Device Lot Number15298974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/01/2024
04/16/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/06/2024
05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown